Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

On steroids and feel like I am going insane. Please help

(15 Posts)
BodaciousTatas Sat 11-May-13 07:36:24

I have been on a 60mg dose of prednisolone a day since Tuesday, I also take 20mg per day of fluoxetine. I suffer with depression and anxiety but the last few months I have been really well.

Yesterday I started feeling really paranoid then I was getting all kinds of irrational thoughts they were building up to the point where I thought I would explode. I was also extremely tearful all evening. This morning I feel slightly calmer but if I don't keep myself busy I start getting this crazy feeling back. I almost got to the point last night where I wanted to hurt myself.

I am going to stop the pred but wondered if anyone had any experience of this and knows how long it will last.

bassetfeet Sat 11-May-13 12:03:10

I would contact your Out of Hours doctor Boda as there can be a reaction to steroids which sounds like your symptoms.

BodaciousTatas Sat 11-May-13 14:19:49

I have been trying to get through for a while, I feel slightly more calm and have been keeping myself busy.

Dp is home soon thank goodness as I feel worse on my own.

bassetfeet Sun 12-May-13 17:12:04

How are you feeling today Boda ? Hope you are feeling calmer .

BodaciousTatas Sun 12-May-13 18:38:03

I saw a doctor, not crying today bit feel like I am off my face I can't stop moving. Dp is here and dd has been dispatched to my dsil and db. The more I try to act normal the worse I get

bassetfeet Sun 12-May-13 18:52:38

So sorry to read this . Is it the steroids reaction ?
Good your Dp is with you and understand completely that your little one is with your dsil and db .

Trying to act normal is very hard when you feel agitated . I hope you will see your doc tomorrow . Meanwhile do deep breathing exercises if you can/sip cold water /stand outside ....have soothing bath and put some comforting music on as first aid for now if you can my love .
Get appointment tomorrow with your doc please .
thinking of you x

BodaciousTatas Sun 12-May-13 19:11:42

Funny I did all those things smile the one thing that calmed me was a ciggy (gave up ages ago). One minute I am calm the next I am acting crazy.

These pills are the devil, never again.

EccentricElastic Sun 12-May-13 19:18:05

Hello Bodacious.
Prednisone really does affect different people in different ways and it's a shame it's making you feel this way. I am sometimes prescribed it (40 mg per day) when I have major asthma problems and find it can make me quite hyper - but in a good way - it gives me a lot of energy. However, I find this side effect only lasts as long as I'm taking them, which is usually for a 5 day period.
Hope you're feeling better quite soon if not already.

bassetfeet Sun 12-May-13 19:22:22

They can be nasty for sure. And yup if the ciggie helps have one .
Thanks for reply . I was worried for you .

Hyperhelpmum Sun 12-May-13 19:22:41

I had exactly this. Had awful flu (think it was swine flu) and was put on pred for asthma which went haywire. I felt like a freaking but case. Took about a week to go completely but I too vowed never again on taking it. I had PND with DC1 and DC2 was about 5 months old and I think it tipped me as started on SSRI again for anxiety about a month later. Glad you are already on something as it should make it not as bad. I was livid as when I spoke to GP he said yes it can have some nasty effects like that. HELLO history of severe anxiety!!!! Vulnerable mum!!!! See GP but be reassured it will most likely be steroids, I really felt just the same.

Hyperhelpmum Sun 12-May-13 19:23:09

Sorry meant nut case!!!

colditz Sun 12-May-13 19:25:21

I have also been on steroids since Tuesday, but only 30mg. Still, I've been very emotional and Odd. Hyperactive and cross all at the same time, also convinced my friends hate me. i took the last dose yesterday and now i feel awful, just burned out and dizzy. Contact the out of hours doctor but don't just stop taking them, that can be dangerous.

Let us know how you go x

BodaciousTatas Sun 12-May-13 19:42:07

I saw a gp today at the walk in and they have reduced me to 30mg. I will see my regular tomorrow, I feel really guilty as I won't be able to go to work and there is so much to do.

colditz Mon 13-May-13 19:32:47

How are you doing now?

BodaciousTatas Mon 13-May-13 21:52:08

Better, the doctor has taken me off and I am just going to do battle with the Bell's palsy, I have really restless legs and arms now but feeling less chaotic.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now